Alert archive / Montana / High Wind Watches in 2021

High Wind Watch 12, NWS Great Falls, MT

October 25, 2021

NWS Great Falls, MT issued this high wind watch at Oct 25, 2021, 2:14 AM MDT. It took effect at Oct 27, 2021, 12:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 25, 2021, 2:14 AM MDT (08:14 UTC)
In effect from
Oct 27, 2021, 12:00 AM MDT
Expired
Oct 26, 2021, 3:07 PM MDT
In force
Issued by
NWS Great Falls, MT

The text

As transmitted.

686 
WWUS75 KTFX 250814
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
214 AM MDT Mon Oct 25 2021

MTZ009-010-048-252200-
/O.NEW.KTFX.HW.A.0012.211027T0600Z-211028T0000Z/
Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky
Mountain Front-
Including the following locations: Marias Pass, Bynum, Choteau,
Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank
214 AM MDT Mon Oct 25 2021

...HIGH WIND WATCH IN EFFECT
FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON...

* WHAT...West winds 30 to 40 mph, with gusts up to 60 mph possible.

* WHERE...The Rocky Mountain Front, including all of Glacier County.

* WHEN...From late Tuesday night through Wednesday afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Travel could be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

MTZ011>014-044>047-049>051-252200-
/O.NEW.KTFX.HW.A.0012.211027T1200Z-211028T0000Z/
Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-Toole-
Liberty-Eastern Pondera-Blaine-Eastern Teton-Judith Basin-Fergus-
Including the following locations: Fairfield, Raynesford, Shelby,
Havre, MacDonald Pass, Rogers Pass, Sunburst, Conrad, Great
Falls, Lewistown, Flesher Pass, Hays, Lincoln, Brady, Stanford,
Rudyard, Cascade, Grass Range, Lewistown Divide, Dutton, Chester,
Chinook, Harlem, Big Sandy, Carter, Rocky Boy, Whitlash,
Winifred, Fort Benton, Hobson, and Belt
214 AM MDT Mon Oct 25 2021

...HIGH WIND WATCH IN EFFECT
FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON...

* WHAT...West winds 30 to 40 mph, with gusts up to 60 mph possible.

* WHERE...Portions of Central, North Central, and West Central 
  Montana.

* WHEN...From Wednesday morning through Wednesday afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Travel could be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

Brusda
3 follow-up statements
491 
WWUS75 KTFX 251918
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
118 PM MDT Mon Oct 25 2021

MTZ054-261100-
/O.EXA.KTFX.HW.A.0012.211027T1200Z-211028T0000Z/
Meagher-
Including the following locations: White Sulphur Springs, Deep
Creek Pass, and Martinsdale
118 PM MDT Mon Oct 25 2021

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH 
WEDNESDAY AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible.

* WHERE...Meagher County.

* WHEN...From Wednesday morning through Wednesday afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Travel could be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

MTZ009-010-048-261100-
/O.CON.KTFX.HW.A.0012.211027T0600Z-211028T0000Z/
Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky
Mountain Front-
Including the following locations: Marias Pass, Bynum, Choteau,
Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank
118 PM MDT Mon Oct 25 2021

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH 
WEDNESDAY AFTERNOON...

* WHAT...West winds 30 to 40 mph, with gusts up to 60 mph possible.

* WHERE...The Rocky Mountain Front, including all of Glacier County.

* WHEN...From late Tuesday night through Wednesday afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Travel could be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

MTZ011>014-044>047-049>051-261100-
/O.CON.KTFX.HW.A.0012.211027T1200Z-211028T0000Z/
Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-Toole-
Liberty-Eastern Pondera-Blaine-Eastern Teton-Judith Basin-Fergus-
Including the following locations: Fairfield, Raynesford, Shelby,
Havre, MacDonald Pass, Rogers Pass, Sunburst, Conrad, Great
Falls, Lewistown, Flesher Pass, Hays, Lincoln, Brady, Stanford,
Rudyard, Cascade, Grass Range, Lewistown Divide, Dutton, Chester,
Chinook, Harlem, Big Sandy, Carter, Rocky Boy, Whitlash,
Winifred, Fort Benton, Hobson, and Belt
118 PM MDT Mon Oct 25 2021

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH 
WEDNESDAY AFTERNOON...

* WHAT...West winds 30 to 40 mph, with gusts up to 60 mph possible.

* WHERE...Portions of Central, North Central, and West Central 
  Montana.

* WHEN...From Wednesday morning through Wednesday afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Travel could be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

Brusda / Fogleman
195 
WWUS75 KTFX 260837
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
237 AM MDT Tue Oct 26 2021

MTZ009-010-048-262115-
/O.UPG.KTFX.HW.A.0012.211027T0600Z-211028T0000Z/
/O.NEW.KTFX.HW.W.0010.211027T0600Z-211028T0000Z/
Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky
Mountain Front-
Including the following locations: Marias Pass, Bynum, Choteau,
Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank
237 AM MDT Tue Oct 26 2021

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT 
WEDNESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected.

* WHERE...The Rocky Mountain Front, including all of Glacier County.

* WHEN...From Midnight tonight to 6 PM MDT Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles. Halloween decorations could 
  become damaged or blow away if not properly secured.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

MTZ012>014-044>046-049-050-054-262115-
/O.UPG.KTFX.HW.A.0012.211027T1200Z-211028T0000Z/
/O.NEW.KTFX.HW.W.0010.211027T1000Z-211028T0000Z/
Cascade-Chouteau-Central and Southern Lewis and Clark-Toole-
Liberty-Eastern Pondera-Eastern Teton-Judith Basin-Meagher-
Including the following locations: Deep Creek Pass, Raynesford,
Shelby, Martinsdale, Fairfield, MacDonald Pass, Rogers Pass,
Sunburst, Great Falls, Flesher Pass, Kings Hill Pass, Lincoln,
Brady, Stanford, Cascade, Dutton, Chester, Conrad, Big Sandy,
Carter, Whitlash, Helena, Fort Benton, White Sulphur Springs,
Belt, and Hobson
237 AM MDT Tue Oct 26 2021

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 6 PM MDT WEDNESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Cascade, Judith Basin, Meagher, Chouteau, Eastern Pondera, 
  Eastern Teton, Liberty, Toole, and Central and Southern Lewis and 
  Clark Counties.

* WHEN...From 4 AM to 6 PM MDT Wednesday.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Travel could be difficult, especially for high profile vehicles. 
  Halloween decorations could become damaged or blow away if not 
  properly secured.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

MTZ011-047-051-262115-
/O.CON.KTFX.HW.A.0012.211027T1200Z-211028T0000Z/
Hill-Blaine-Fergus-
Including the following locations: Hays, Lewistown Divide,
Rudyard, Rocky Boy, Havre, Winifred, Grass Range, Lewistown,
Chinook, and Harlem
237 AM MDT Tue Oct 26 2021

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH 
WEDNESDAY AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible.

* WHERE...Fergus, Blaine and Hill Counties.

* WHEN...From Wednesday morning through Wednesday afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Travel could be difficult, especially for high profile vehicles. 
  Halloween decorations could become damaged or blow away if not 
  properly secured.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

Ludwig
308 
WWUS75 KTFX 262107
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
307 PM MDT Tue Oct 26 2021

MTZ011-047-051-262215-
/O.CAN.KTFX.HW.A.0012.211027T1200Z-211028T0000Z/
Hill-Blaine-Fergus-
Including the following locations: Hays, Lewistown Divide,
Rudyard, Rocky Boy, Havre, Winifred, Grass Range, Lewistown,
Chinook, and Harlem
307 PM MDT Tue Oct 26 2021

...HIGH WIND WATCH IS CANCELLED...

Impactful high winds are no longer expected in the area.

$$

MTZ009-010-048-270945-
/O.CON.KTFX.HW.W.0010.211027T0600Z-211028T0000Z/
Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky
Mountain Front-
Including the following locations: Marias Pass, Bynum, Choteau,
Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank
307 PM MDT Tue Oct 26 2021

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM 
MDT WEDNESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 70 mph expected.

* WHERE...The Rocky Mountain Front, including all of Glacier County.

* WHEN...From Midnight tonight to 6 PM MDT Wednesday.

* IMPACTS...Damaging winds may blow down trees and power lines. 
  Isolated power outages are possible. Travel will be difficult, 
  especially for high profile vehicles. Localized areas of blowing 
  dust may reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Use caution if you must 
drive.

&&

$$

MTZ012>014-044>046-049-050-054-270945-
/O.CON.KTFX.HW.W.0010.211027T1000Z-211028T0000Z/
Cascade-Chouteau-Central and Southern Lewis and Clark-Toole-
Liberty-Eastern Pondera-Eastern Teton-Judith Basin-Meagher-
Including the following locations: Deep Creek Pass, Raynesford,
Shelby, Martinsdale, Fairfield, MacDonald Pass, Rogers Pass,
Sunburst, Great Falls, Flesher Pass, Kings Hill Pass, Lincoln,
Brady, Stanford, Cascade, Dutton, Chester, Conrad, Big Sandy,
Carter, Whitlash, Helena, Fort Benton, White Sulphur Springs,
Belt, and Hobson
307 PM MDT Tue Oct 26 2021

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 6 PM MDT 
WEDNESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Cascade, Judith Basin, Meagher, Chouteau, Eastern Pondera, 
  Eastern Teton, Liberty, Toole and Central and Southern Lewis and 
  Clark Counties.

* WHEN...From 4 AM to 6 PM MDT Wednesday.

* IMPACTS...Damaging winds may blow down trees and power lines. 
  Isolated power outages are possible. Travel will be difficult, 
  especially for high profile vehicles. Localized areas of blowing 
  dust may reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Use caution if you must 
drive.

&&

$$

Kredensor

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Oct 24, 11:43 PM MDT, 2 hours 31 minutes earlier.

Area forecast discussion, Oct 24, 11:43 PM MDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1143 PM MDT Sun Oct 24 2021

...Aviation Section Updated...

.SYNOPSIS...

Today's highs range from normal to a bit warmer than normal for this
time of year, with periods of breezy to gusty winds. Areas of
precipitation are forecast, with accumulating snow expected across
the highest mountain peaks.

&&

.Evening Update...

Update has been published, with primary adjustment being to
increase PoPs across Southwest Montana and along the Continental
Divide where webcams and radar support that precipitation is on-
going. Otherwise the remainder of the forecast is on track, and
only minor adjustments were made to nudge hourly trends closer to
current trends/observations. - Moldan

&&

.AVIATION...
1143 PM MDT Sun Oct 24 2021 (25/06Z TAF period)

A strong area of low pressure off the West Coast is funneling
moisture and gusty winds into the region tonight. Main concerns are
for low ceilings/visibility associated with the incoming
moisture/precipitation in Southwest Montana. Lowest ceilings are
likely to be near KWYS, where MVFR/IFR conditions are likely
overnight. Additionally, low-level wind shear will be a concern
overnight into at least the late morning in Southwest Montana.
Elsewhere in Central and North-central Montana, primarily VFR
conditions will prevail overnight into Monday. Any areas of
precipitation will lower ceilings to near the MVFR threshold.
Mountain obscuration will be possible throughout the period.  -AM

Refer to weather.gov/zlc for more detailed regional aviation
weather and hazard information.

&&

.PREV DISCUSSION...
/ISSUED 510 PM MDT Sun Oct 24 2021/

Today through Tuesday Morning...An upper level closed low has
developed off the northern U.S. west coast, and has deepened
significantly over the past 12 hours, favoring a tight height
gradient. At the surface, a high pressure center is located over the
southern Wyoming/northern Colorado border, with steep pressure
falls, upstream. Gusty southerly winds are forecast, today, with the
strongest winds occurring across southwest Montana, where winds
could gust, locally, to as high as 50 mph, at times. Breezy to gusty
winds are forecast to occur across most of central and north-central
Montana. Moisture advects into the area along the leading edge of
the approaching upper level North Pacific Trof. Most precipitation
falls as rain across the lower elevations, while accumulating snow
is forecast along The Great Divide and across the mountains of
southwest Montana. During a period of about 48 hours, from today
through Tuesday morning, 6 to 12 inches of snow is forecast to
accumulate at elevations above 8000 feet. The greatest impacts are
expected to occur south of the I-90 corridor. Travel south of I-90,
tonight and tomorrow night, may involve slippery roadways and
reduced visibility, at times, especially through mountian passes.
Cold and wet weather, along with windy conditions, create concerns
of hypothermia for those engaging in outdoor activities.

Tuesday afternoon through Friday afternoon...The upper level trof
axis exits the region eastward into eastern Montana, and an upstream
upper level ridge begins to develop, in association with a closed
area of higher heights building over The Pacific Ocean off of the
Baja Peninsula west coast. A cross-barrier flow sets-up across
The Rocky Mountains. Gusty winds begin along the Northern Rocky
Mountain Front and become more widespread across north-central and
central Montana as the day progresses. Tuesday night, into early
Wednesday morning, a trof develops across the southern Canadian
Provinces, and with an upstream trof deepening over The North
Pacific, the upper level height gradient tightens up against The
Baja Pacific High, causing Wednesday's winds to become strong,
gusty and widespread. Expect periods of precipitation along The
Divide, as well as, parts of southwest Montana, especially the
mountains. Wednesday, virga will be common, as precipitation
evaporates in gusty winds before reaching the ground. The upper
level ridge builds sufficiently to dominate the region Wednesday
afternoon into Friday afternoon. Temperatures warm throughout the
period, with generally dry conditions.

Friday evening through next Sunday...Looking ahead to next weekend,
numerical model solutions become quite divergent. As of this point
in time, it looks like the upstream North Pacific Trof enters the
area, favoring cooler temperatures and a chance of precipitation on
Saturday. it appears that the trof will pass through the area,
quickly, with the next ridge dominating on Sunday, favoring a dry
and chilly day to end the weekend.
- Fogleman

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  45  59  37  55 /  20  40  20   0
CTB  39  53  34  51 /  30  30   0   0
HLN  42  58  36  54 /  30  80  40   0
BZN  40  58  34  52 /  40  80  70  20
WYS  31  43  29  39 / 100 100  90  60
DLN  40  51  31  48 /  90 100  60  10
HVR  42  63  37  60 /  10  30  20   0
LWT  42  63  37  54 /  10  40  50  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
None.
&&

http://www.weather.gov/greatfalls

In the hours before

Local storm report, Oct 24, 11:27 PM MDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1127 PM MDT SUN OCT 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     NON-TSTM WND GST 5 NNE CAMERON           45.27N 111.65W
10/24/2021  M48 MPH          MADISON            MT   AWOS

            AWOS STATION KEKS ENNIS BIG SKY AWOS.

0836 PM     NON-TSTM WND GST 5 WSW GREAT FALLS       47.47N 111.38W
10/24/2021  M46 MPH          CASCADE            MT   ASOS

            ASOS STATION KGTF GREAT FALLS AIRPORT.

0852 PM     NON-TSTM WND GST 7 ESE HILGER            47.22N 109.22W
10/24/2021  M56 MPH          FERGUS             MT   MESONET

            MESONET STATION JPKM8 JUDITH PEAK RAWS.

&&
Local storm report, Oct 25, 12:10 AM MDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1210 AM MDT MON OCT 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     NON-TSTM WND GST 4 NNE MCALLISTER        45.50N 111.70W
10/24/2021  M51 MPH          MADISON            MT   DEPT OF HIGHWAYS

            51 MPH WIND GUST AT THE DOT SENSOR ON NORRIS
            HILL.

&&

BRUSDA

Nearby

High Wind Watches in Montana, 2021Every high wind watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.